Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 14, 2000, 4:25 AM EST for Berkeley County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2000, 4:25 AM EST (09:25 UTC)
- Expired
- Feb 14, 2000, 5:00 AM EST
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 140927 SVRCHS SCC015-141000- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTH CAROLINA. * UNTIL 500 AM EST. * AT 425 AM EST...DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GOOSE CREEK... MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOOSE CREEK...MONCKS CORNER...HUGER. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! RVT/TJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 1:47 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 14, 1:47 AM EST, 2 hours 38 minutes before
AFDCHS
AREA FORECAST DISCUSSION...CORRECTED TO INCLUDE LWA ALL ZONES.
NATIONAL WEATHER SERVICE CHARLESTON SC
147 AM EST MON FEB 14 2000
COASTAL-SIDE OF WEDGE FRONT PUSHING INLAND EARLY THIS MORNING...QUITE
CLOSE TO CHARLESTON THEN BOWING WSW TO N OF MCN. AN ACTIVE CONVECTIVE
NEXT 12 HRS OR SO AHEAD...SO THIS DISCUSSION WILL BE VERY BRIEF.
PREVIOUS FCST LOOKS REAL GOOD WITH LIKELY POPS TDA...ENDING EARLIER
IN WRN ZONES. CONVECTION PROGGED TO SWEEP OFFSHORE THIS AFTN BUT NOT
BEFORE STRONG DYNAMICS ASSOCIATED WITH THE EXIT REGION OF THE NEXT
JET SEGMENT INDUCES STRONG DIVERGENCE AND ENHANCES LIFT ACROSS THE
CWFA THIS MORNING. WILL TRY TO LOOK AT EXTENDED BEFORE RELEASE TIME.
NEXT SYSTEM/FRONT NOT IMPRESSIVE ON AVN AND MAY REMOVE WED MENTION OF
SHOWERS.
CWF: FINALLY...WINDS RESPONDING OVER THE WATERS AS LOW LVL STABILITY
GETS SCOURED AWAY BY S FLOW. PREVIOUS FCSTS LOOKS ON TRACK WITH
STRONG SCA CONDITIONS DEVELOPING AS LLJ GRADUALLY MIXES TWD THE
COOLER WATERS. MAINLY JUST INITIALIZATION CHANGES TO ACCOUNT FOR
ONGOING TRENDS.
CHS TU 070/044 066/044 072 247-0
SAV TU 071/043 068/042 074 247-0
CHL TU 068/050 065/050 069 247-0
NBC TU 070/045 067/045 072 247-0
.CHS...
SC...SMALL CRAFT ADVISORY S SANTEE RIVER TO SAVANNAH OUT 20 NM.
LAKE WIND ADVISORY SCZ040-042>045-047>050.
GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND OUT 60 NM.
LAKE WIND ADVISORY GAZ087-088-099>101-114>119-137>141.
RVTIn the hours before
Special weather statement, Feb 14, 12:39 AM EST, 3 hours 46 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-141400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1239 AM EST MON FEB 14 2000 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA OVERNIGHT AND MONDAY MORNING... LOW PRESSURE WILL TRACK EAST FROM THE OHIO VALLEY TO THE MID-ATLANTIC COAST BY LATE MONDAY AS A TRAILING COLD FRONT MOVES THROUGH THE SOUTHEASTERN STATES. AHEAD OF THE FRONT...MOISTURE IS BEING DRAWN NORTHWARD FROM THE GULF OF MEXICO. AS THIS MOISTURE INTERACTS WITH THE FRONT AND A STRONG UPPER LEVEL DISTURBANCE...THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION OVERNIGHT AND MONDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OVER 60 MPH AND LARGE HAIL...3/4 OF AN INCH OR GREATER. SINCE THERE IS A LARGE AMOUNT OF WIND SHEAR IN THE LOWER ATMOSPHERE...THE THREAT FOR ISOLATED TORNADOES EXISTS. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEASTERN GEORGIA BETWEEN THE HOURS OF 3 AND 10 AM. IN SOUTHERN SOUTH CAROLINA...THE THREAT FOR STRONG TO SEVERE STORMS WILL BE BETWEEN THE HOURS OF 5 AM AND NOON. STAY TUNED TO YOUR LOCAL RADIO OR TV STATIONS ON NOAA WEATHER RADIO FOR LATER STATMENTS AND POSSIBLE WARNINGS. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:21 AM EST | Severe Thunderstorm Warning | CHS | Colleton | 34 min |
| Feb 14, 3:39 AM EST | Severe Thunderstorm Warning | CHS | Dorchester | 31 min |
| Feb 14, 3:46 AM EST | Severe Thunderstorm Warning | CHS | Berkeley | 34 min |
| Feb 14, 8:25 AM EST | Severe Thunderstorm Warning | CHS | Berkeley | 45 min |
| Feb 14, 5:11 PM EST | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.